Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 160, NWS Norman, OK

April 27, 2020Archer County, Baylor County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2020, 11:13 PM CDT for Archer County, Baylor County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2020, 11:13 PM CDT (04:13 UTC)
Expired
Apr 27, 2020, 11:46 PM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Archer County, TX, Baylor County, TX

The radar

The Altus AFB radar (KFDR), 83 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:59 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 27, 10:59 PM CDT, 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1059 PM CDT Mon Apr 27 2020

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday night)
Issued at 232 PM CDT Mon Apr 27 2020

Moisture return is somewhat meager for late April.  This will
certainly change tonight into Tuesday as the influence of recycled
air in the Gulf has less of an influence.  A few CAMs, especially
the HRRR, develop storms late this afternoon/early evening south of
our west Texas counties.  For now will likely maintain some low
chances in mainly western north Texas for the 00z-06Z period to
account for left moving storms.

Depending on convection this evening, most of the area is expected
to remain dry through most of Tuesday morning.  A cold front is
expected to enter far northwestern Oklahoma by mid morning Tuesday
and move southward to near Stillwater-OKC-Lawton by mid afternoon (3-
4 pm).  Overall, near surface winds will likely be veered some ahead
of the cold front which will limit the risk of tornadoes.  Winds may
be backed more across western north Texas near a surface reflection,
but overall confidence is not high.  The frontal depth should be
more than sufficient for the development of scattered to numerous
storms, perhaps initially across north central Oklahoma during the
early afternoon.  Storms that form should help accelerate the front
southward with a lag in much drier air to the north.

How far west storms will develop along the front is questionable
with the NAM having little development west of Highway 81.  Would
expect the storm will develop farther west during the afternoon and
evening.

By mid afternoon, CAPE values over 3000 J/KG are expected ahead of
the advancing front. Given the amount of instability and sufficient
mid level flow, severe storms are likely with damaging winds and
large hail.  Depending on storm coverage, most of the convection
with the front should be south of Oklahoma and western north Texas
by 6Z Wednesday.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 232 PM CDT Mon Apr 27 2020

A rather breezy/windy day is expected Wednesday with much drier air
mass in place.

It still appears we will get a taste of summer-like temperatures
Thursday into Saturday with triple digit heat possible/likely across
western north Texas.

The upper ridge that will bring the heat will flatten and move east
early in the weekend.  Storm chances return late Saturday into
Sunday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1016 PM CDT Mon Apr 27 2020

A few showers and storms will be close to KSPS around start of
forecast and that will be added to forecast when TAFs are issued
if needed.

VFR conditions through the night with LLWS included at all but
far western Oklahoma terminals. MVFR Stratus may affect portions
of central Oklahoma for a time 14-18Z. Most models have slowed
down cold front tomorrow, thus pushing timing of TSRA later in the
day. We will not make significant changes, but delay TSRA 1 to 3
hours later than previous forecast. Models also less aggressive
with westward development along front. Main impacts may just be
KPNC down to KOKC/KOUN. Gusty north winds behind front and VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  62  84  53  74 /  10  90  40   0
Hobart OK         61  90  53  79 /  10  30  20   0
Wichita Falls TX  64  89  57  79 /  20  10  50   0
Gage OK           57  87  49  79 /  10  10   0   0
Ponca City OK     59  82  51  74 /   0  80  10   0
Durant OK         65  82  57  74 /  20  20  80   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...11
Hazardous weather outlook, Apr 27, 10:06 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1006 PM CDT Mon Apr 27 2020

OKZ004>048-050>052-TXZ083>090-281015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1006 PM CDT Mon Apr 27 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Saturday...

.Thunderstorms...
There is an enhanced risk of severe weather Tuesday afternoon and
evening across the eastern two-thirds of Oklahoma and adjacent
parts of Texas. Severe thunderstorms capable of producing very
large hail up to the size of baseballs and damaging wind gusts in
excess of 70 to 80 mph. One or two tornadoes could occur.

Thunderstorms are expected to develop across northern Oklahoma
between 2 pm and 4 pm Tuesday and then build southward along a
cold front into central Oklahoma by late afternoon. Storms will
likely merge into a squall line, with an increasing wind risk, and
quickly move south to the Red River before midnight.

There is a chance for thunderstorms Saturday afternoon into Sunday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 27, 11:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1105 PM CDT Mon Apr 27 2020

TXZ088-089-280445-
Archer TX-Baylor TX-
1105 PM CDT Mon Apr 27 2020

...SIGNIFICANT WEATHER ADVISORY FOR western Archer and Baylor
Counties Until 1145 PM CDT...

AT 1103 PM CDT, a strong thunderstorm was located 4 miles southwest
of Seymour, moving east at 35 MPH. A second storm was located
roughly 6 miles southwest of Westover, moving east at 35 mph.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3340 9939 3367 9940 3379 9878 3340 9878
TIME...MOT...LOC 0403Z 268DEG 30KT 3356 9932

Ware

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:44 PM CDTSpecial Weather StatementOUNKay31 min
Apr 28, 4:02 PM CDTSevere Thunderstorm WarningOUNNoble43 min
Apr 28, 4:12 PM CDTSpecial Weather StatementOUNLogan33 min
Apr 28, 4:18 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne42 min
Apr 28, 4:26 PM CDTSpecial Weather StatementOUNKingfisher34 min
Apr 28, 4:37 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma53 min
Apr 28, 4:44 PM CDTSevere Thunderstorm WarningOUNNoble, Payne31 min
Apr 28, 4:45 PM CDTSevere Thunderstorm WarningOUNLogan, Payne30 min
Apr 28, 5:15 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma45 min
Apr 28, 5:15 PM CDTSevere Thunderstorm WarningOUNNoble, Payne45 min
Apr 28, 5:18 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma27 min
Apr 28, 5:27 PM CDTSevere Thunderstorm WarningOUNNoble, Payne33 min
Apr 28, 5:43 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Oklahoma25 min
Apr 28, 5:46 PM CDTSevere Thunderstorm WarningOUNNoble, Payne44 min
Apr 28, 5:49 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma26 min
Apr 28, 5:52 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma25 min
Apr 28, 6:03 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma27 min
Apr 28, 6:06 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady24 min
Apr 28, 6:12 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma48 min
Apr 28, 6:17 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne43 min
Apr 28, 6:22 PM CDTSevere Thunderstorm WarningOUNGrady53 min
Apr 28, 6:31 PM CDTSpecial Weather StatementOUNLincoln14 min
Apr 28, 6:49 PM CDTSpecial Weather StatementOUNLincoln26 min
Apr 28, 6:54 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie36 min
Apr 28, 6:58 PM CDTSevere Thunderstorm WarningOUNMcClain32 min
Apr 27, 11:05 PM CDTSpecial Weather StatementOUNBaylor40 min
Apr 27, 11:32 PM CDTSpecial Weather StatementOUNWichita28 min
Apr 28, 12:14 AM CDTSpecial Weather StatementOUNWichita31 min
Apr 28, 12:27 AM CDTSpecial Weather StatementOUNArcher33 min
Apr 28, 12:34 AM CDTSevere Thunderstorm WarningOUNArcher26 min
Apr 28, 12:56 AM CDTSevere Thunderstorm WarningOUNArcher49 min
Apr 28, 1:14 AM CDTSpecial Weather StatementOUNArcher31 min
Apr 28, 1:17 AM CDTSevere Thunderstorm WarningOUNArcher, Clay28 min
Apr 28, 1:42 AM CDTSevere Thunderstorm WarningOUNArcher, Clay33 min
Apr 28, 2:13 AM CDTSpecial Weather StatementOUNClay32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.